Hail, Oldham
- When
- January 12, 5:35 AM EST
- Where
- Oldham County, 0.41 mi SW of Crestwood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.325, -85.475
Multiple reports of quarter size hail were received from the Crestwood area.
During the morning hours of January 12th, an area of low pressure moved through the Ohio Valley downstream of an upper trough across the mid-Mississippi Valley. The initial wave of storms along a warm front moved across north central Kentucky and southern Indiana during the pre-dawn hours, bringing generally sub-severe hail with isolated quarter-sized hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
During the morning hours of January 12th, an area of low pressure moved through the Ohio Valley downstream of an upper trough across the mid-Mississippi Valley. The initial wave of storms along a warm front moved across north central Kentucky and southern Indiana during the pre-dawn hours, bringing generally sub-severe hail with isolated quarter-sized hail reports. Storms along this boundary were not surface based, but were able to utilize 500-1000 J/kg MUCAPE via steep mid-level lapse rates to produce convection which was of sufficient depth and strength to produce hailstones. Wind shear was more than sufficient for sustaining convection throughout the event, with anywhere from 50-60 kt effective bulk shear across central Kentucky. The second wave of severe convection formed ahead of the surface cold front, moving from west to east across the region during the early and mid-morning hours as a broken quasi-linear convective system (QLCS). Modest destabilization occurred ahead of this second line of storms; however, the antecedent near-surface inversion was able to erode, contributing to the development of 200-500 J/kg of SBCAPE. As a result, severe impacts transitioned from predominantly elevated ones to surface-based threats. While scattered straight-line wind damage was initially the dominant severe impact, convection encountered a local maximum in 0-1 km storm-relative helicity as it crossed Interstate 65, with greater than 300 m2/s2 0-1 km SRH analyzed on SPC hourly mesoscale analysis. In addition, the segment of the QLCS which passed through the Bluegrass region had an orientation which was more perpendicular to the 0-3 km bulk shear vector, indicating a greater potential for embedded tornadoes. Accordingly, appendages and breaks within the QLCS produced several brief tornadoes across the area, with tornadoes being reported in Henry, Mercer, Boyle, and Madison Counties. The line continued to push into eastern Kentucky during the late morning hours, with the severe threat ending shortly thereafter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 12, 3:00 AM EST, 2 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service Louisville KY 300 AM EST Thu Jan 12 2023 .Short Term...(Today and tonight) Issued at 255 AM EST Thu Jan 12 2023 ...Strong to Severe Storms possible Today... ********************************************************************* Key Messages: - Several waves of showers with embedded strong-to-severe thunderstorms are expected between now and mid-afternoon today. Damaging winds are the main severe threat, with severe hail (>1") and an isolated tornado possible. - Total rainfall between now and tonight will range from 0.5-1.5" on average, with isolated 2"+ amounts possible where training of heavy showers/storms occurs. - Temperatures drop Thursday night with lingering moisture expected to produce a few snow showers by sunrise Friday. ********************************************************************* Discussion: Conditions are mild, but quiet across central KY and southern IN at this hour, though this is expected to change as a cluster of showers and thunderstorms presently near the confluence of the MS and OH rivers moves into our vicinity over the next several hours. These showers and storms are associated with a developing sfc low near the MO/AR border which will track northeastward into the Ohio Valley during the day on Thursday. Ahead of the sfc low, a low-level jet and associated 850- and 925-mb theta-E plumes will surge northward into the area, preconditioning the atmosphere with additional moisture and instability. A corridor of PWAT values in excess of 1" and MUCAPE of 500-1000+ J/kg will stream across the area between now and sunrise, gradually weakening in magnitude as it moves east of the I-65 corridor. This should give sufficient fuel to ongoing convection, with additional new convection also possible along the leading edge of this moisture/instability surge. With the initial wave of storms over the next several hours, the near-sfc layer should be stable, with recent AMDAR soundings from SDF showing much of the current instability coming from above an elevated mixed layer at around 800 mb. This would allow for severe hail to be the main threat with any storms, especially given model soundings showing 0 to -20 deg C layer lapse rates on the order of 8 deg C/km. After sunrise today, persistent low-level warm/moisture advection will try to erode the near-sfc stable layer away, especially across southern KY. There appears to be a window on current hi-res guidance between 14-18Z where 500-1000 J/kg SBCAPE could be realized for areas along and south of I-64, with sufficient shear and helicity (50+ kt. effective bulk shear and 150-200 m2/s2 effective SRH) and favorable low-level hodographs for an isolated tornado or two. This will be a narrow window, as the sfc pressure trough will quickly be veering winds around to W/NW, eliminating the necessary low-level helicity for tornadogenesis. Once sufficient low-level veering occurs, the severe threat should transition to exclusively damaging straight-line winds, which will also be the predominant severe threat over the course of this entire event. The severe threat will end from NW to SE as colder NW winds rush in behind the sfc cold front. The "all clear" should occur shortly after lunch for areas north of the Parkways, with a lingering low-end severe threat until just before sunset. In total, rainfall amounts will range from a half an inch to an inch and a half on average. However, if any cells/line of storms arrange themselves parallel to the low-level jet axis, isolated swaths of 2" or higher are possible due to training. While isolated flooding issues cannot be ruled out, expect area basins to be able to handle this amount of rainfall. After sunset tonight, temperatures will fall steadily through the 40s and into the 30s across the area. Residual low-level moisture and steep low-level lapse rates will contribute to the advent of a few rain (and eventually snow) showers, also aided by a fetch off of Lake Michigan. Hi-resolution data suggests that narrow bands of moderate precipitation are possible, especially toward sunrise Friday. However, confidence in placement of any heavier bands is very low at this time, so will just blanket the region in a 20-30 PoP for rain/snow showers leading into the extended forecast period. && .Long Term...(Friday through Wednesday) Issued at 250 AM EST Thu Jan 12 2023 Key Messages: - Lingering snow showers through Friday, lasting into Friday night - High pressure and pleasant weather this weekend - Another low pressure system will impact the area on Monday- Tuesday and bring showers and storms along the cold front Friday - Friday Night... Look for a pretty raw day on Friday as gusty NW winds (25 to 30 mph) and a lingering stratus deck help to keep temps near steady in the low to mid 30s. With the aid of the winds, wind chills will be in the 20s. There has been a pretty consistent signal for lingering low moisture in the 1000-800 mb layer, with some aid from a favorable and persistent fetch off Lake Michigan to keep the moisture supply going. Given pretty steep low level lapse rates, and the saturation up to around -10C through Friday, we'll see scattered snow showers through the day, with perhaps a few "lake enhanced" (from a moisture perspective) bands that have been showing up consistently on the higher res data. Any of those more pronounced and persistent bands would have some slightly deeper moisture that would saturate just a bit deeper into the bottom of the DGZ, which will give some slightly better rates. Still, overall accumulations through the day on Friday will be tough given temps at or just above freezing. It will take pockets of briefly heavier rates and/or a few more persistent bands aided by the moisture fetch. Will continue to call for a dusting possible in spots through the day, but could see some locally higher amounts in our far eastern CWA where you start to get some better upslope enhancement. As we move into Friday evening and overnight, better chances for some light accums should occur as temps fall into the 20s. The same setup persists, but this will be mainly east of I-65 by this time as we start to dry out west of I-65. Where snow showers linger, could pick up an additional dusting to half an inch of snowfall, especially toward the I-75 corridor. Overall, think there is a chance of a dusting to a half an inch storm total for most east of the I-65 corridor. However, there is enough of a signal in the higher res data to expect up to an inch somewhere in a narrow swath or two between the I-65 and I-75 corridors where that lake enhanced fetches set up and persist Friday/Friday night. Will have this reflected in our Prob Snow graphics with an increase in probs for 1". Saturday - Sunday Night... Surface high pressure and progressive, but amplified, upper ridging will dominate the region through the weekend. This will lead to mostly clear and dry weather with temperatures also recovering quickly. After Saturday highs a degree or two on either side of 40, Sunday highs climb back to the upper 40s and low 50s. Saturday night will still be cold with lows well into the 20s for most, however will already see milder lows for Sunday night as steady S winds and increasing sky cover keep things milder. Monday - Wednesday... Still looking pretty good for widespread rainfall to overtake the region through the day on Monday, ahead of a shortwave and the associated surface low moving into the mid Mississippi River Valley and upper Midwest. Perhaps we could see a few rumbles of thunder, but this looks to be largely a rain event. Not concerned about any stronger storm threat either given that dew points look to remain in the 40s. Already have categorical pops going for Monday, and expect a good .5" to .75" for much of the area if current data holds. We should be drying out from west to east by Tuesday morning with high pressure and unremarkable zonal flow aloft briefly taking hold into Wednesday. The next system could arrive by later Wednesday into Thursday, and looking at the pattern, this could be the next one to watch for a potential strong or severe storm threat. Mild conditions in the 50s and low 60s persist at least through mid to late week ahead of that next system. && .Aviation...(06Z TAF Issuance) Issued at 1240 AM EST Thu Jan 12 2023 Impacts: MVFR/IFR ceilings, showers and storms Thursday morning (with visibility reductions), wind shift from S/SE to NW Discussion: An area of low pressure will move across the Ohio Valley early Thursday morning, with a cold front swinging through the region by Thursday afternoon. Low-level moisture will help to drop ceilings to MVFR levels by sunrise Thursday, with lower ceilings and visibilities (down to IFR levels) possible as a wave of showers and thunderstorms moves across the area between 09Z and 13Z. Computer guidance suggests that subsequent waves of thunderstorms are possible later in the morning and early afternoon Thursday, particularly at LEX and BWG, but have largely withheld mention due to low confidence in timing. There is higher confidence in cold frontal passage between 15-20Z, which will cause winds to veer around from S/SE to NW. Gusts as high as 25-30 kt are possible during the afternoon and evening hours Thursday before a gradual easing of winds happens well after sunset. Toward the end of the current forecast period, some light snow showers are possible, first at HNB and BWG before working eastward to SDF. Because of current low confidence in timing/magnitude of snow showers, have refrained from mention in this forecast. Confidence: Medium-Low in ceilings, Medium in first round of TS (low in subsequent rounds), Medium-High in winds, Medium-Low in visibilities (especially in TS). && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CSG Long Term...BJS Aviation...CSG
Hazardous Weather Outlook National Weather Service Louisville KY 418 AM EST Thu Jan 12 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 418 AM EST Thu Jan 12 2023 /318 AM CST Thu Jan 12 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms will move across the area this morning and into the early afternoon hours. A few of the storms may become strong-to-severe, with damaging wind gusts being the main severe threat. Isolated large hail is also possible, and one or two brief tornadoes cannot be ruled out, though the overall threat is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. GENERAL STORM MOTION OF THE DAY: Storms will move from southwest to northeast at 40 to 50 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/BJS
Special Weather Statement National Weather Service Louisville KY 442 AM EST Thu Jan 12 2023 INZ076-083-084-089-121015- Crawford IN-Orange IN-Perry IN-Dubois IN- 442 AM EST Thu Jan 12 2023 ...A strong thunderstorm will impact portions of southeastern Dubois, northwestern Crawford, north central Perry and Orange Counties through 515 AM EST/415 AM CST/... At 442 AM EST/342 AM CST/, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Jasper, moving northeast at 50 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Paoli. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3820 8671 3828 8686 3867 8650 3852 8631 TIME...MOT...LOC 0942Z 220DEG 50KT 3826 8676 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH BJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM HAIL IRELAND 38.42N 87.00W
01/12/2023 E1.00 INCH DUBOIS IN TRAINED SPOTTER
QUARTER-SIZE HAIL REPORTED IN IRELAND IN
NORTHWEST DUBOIS COUNTY.
&&
CSGSpecial Weather Statement
National Weather Service Louisville KY
458 AM EST Thu Jan 12 2023
INZ076-077-083-084-089-121045-
Crawford IN-Orange IN-Washington IN-Perry IN-Dubois IN-
458 AM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of Dubois, northern
Crawford, northwestern Perry, Orange and southwestern Washington
Counties through 545 AM EST/445 AM CST/...
At 457 AM EST/357 AM CST/, Doppler radar was tracking a strong
thunderstorm near Santa Claus, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
English and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3837 8707 3850 8696 3849 8696 3851 8693
3850 8688 3853 8683 3853 8668 3869 8668
3869 8664 3846 8616 3842 8622 3842 8626
3841 8626 3840 8625 3807 8677 3810 8677
3812 8681 3812 8680 3821 8679 3820 8707
TIME...MOT...LOC 0957Z 225DEG 54KT 3810 8700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BJSSpecial Weather Statement
National Weather Service Louisville KY
510 AM EST Thu Jan 12 2023
INZ076-077-084-090>092-121100-
Crawford IN-Orange IN-Washington IN-Floyd IN-Clark IN-Harrison IN-
510 AM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of northwestern
Harrison, western Clark, northeastern Crawford, northwestern Floyd,
Orange and Washington Counties through 600 AM EST...
At 509 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paoli to 9 miles northwest of
Corydon. Movement was northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 8603 3877 8602 3875 8598 3876 8594
3875 8590 3858 8588 3824 8614 3853 8668
3869 8668 3869 8631 3873 8631 3874 8629
3876 8628 3878 8620 3876 8614 3878 8609
TIME...MOT...LOC 1009Z 202DEG 44KT 3857 8663 3834 8619
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ALLThe Louisville radar (KLVX), 57 km away, was scanning. The volume nearest the first event began at 10:36 UTC.
17 thunderstorm wind, 8 hail, 4 tornado. Local standard time, as filed.
Multiple reports of quarter size hail were received from the Crestwood area.
Nickel-sized hail observed in Brandenburg.
Hail reported near Georgetown. Most hailstones were one-half inch in diameter, with the largest hailstones around nickel size.
A barn was damaged and tree limbs were broken at a tobacco farm.
Ben Johnson Elementary School gymnasium sustained damage.
Nickel-sized hail was observed at a gas station southwest of Cynthiana.
Nickel-sized hail observed at a Waffle House in Shively.
Scattered wind damage was observed along Barren Bailey Road, including damage to a few barns, a garage, a grain bin, and a few light poles.
Penny-sized hail observed in Leitchfield.
Estimated quarter size hail fell in the Sugar Grove community.
Trees were blown down on Reedyville Road near the Butler/Warren County line.
Trees were blown down on Reedyville road near the Warren/Butler County line.
Trees were blown down on Old Elizabethtown Road.
A tree was blown down along Boyds Knob Road.
Trees were downed along New Haven Road and St. Thomas Road.
Trees downed on Loretto Road near Willett Distillery.
Trees were blown over in Raywick.
AWOS at Lebanon-Springfield Airport observed a wind gust of 50 knots.
A porch roof and a playground were damaged along Aetna Grove Church Road.
The National Weather Service in Louisville conducted a storm survey near Pleasureville in Henry County for storms that occurred Thursday morning. The survey team determined the damage was consistent with an EF1 tornado with maximum winds of 110 mph.
The tornado first touched down on a farm about a mile west of Pleasureville along Hillspring Road (route 1359). A large barn had damage to doors and side walls, and the structural integrity of the building was compromised and leaning. Another nearby shed was completely removed from the foundation and destroyed. A two-by-four was protruding from the field that was thrown by the tornado to the southeast. The tornado continued east across Hillspring Road to another farm where a barn was completely destroyed. Debris from the barn was thrown 100 yards away to the east into a nearby field with debris lofted into the standing trees. Another two-by-four thrown by the tornado was observed to the north of the barn and protruding from the field.
The tornado continued east another mile into the town of Pleasureville along Williams Street and Main Street (State Route 241). Several trees were snapped and uprooted in this area, including some homes that had significant roof damage. One mobile home also received roof damage and was moved from the concrete foundational blocks. Mud splatter was observed on cars and homes in this area, ranging in the south to west directions. As the tornado crossed over Main Street, power lines were damaged and homes had more roof and tree damage. Several trees were uprooted with large branches snapped and twisted in varying directions.
The tornado likely dissipated just to the east of homes damaged along Main Street in Pleasureville. No observable damage was evident along Castle Highway (US Route 421) looking west.
The National Weather Service in Louisville conducted a storm damage survey in Mercer County for storms that rolled through during the mid-morning hours on January 12th. The survey found sporadic topping and twisting of trees on 165 Hunter Drive as well as 1111 Oakland Lane, where the tornado initially touched down. The damage was consistent with 70-75 mph wind gusts with a width of 80 yards.
The tornado continued downstream to a farm on the south side of Cornishville Road. It had sporadic tree damage including snapping, topping, and twisting of some softwood trees. It then destroyed an older barn, throwing roofing from the barn up to 200 yards downwind. The winds were between 75 to 85 mph during this portion of the tornado path.
The tornado increased in intensity at 1966 Cornishville Road, causing significant roof and gutter damage to two homes. Several trees were snapped and twisted. A large, older barn sustained significant roof and side panel damage. The debris from the roofs of two houses along with the barn was thrown towards the north, east, and southeasterly directions. A few pieces from the roof of the house were impaled in the ground. Winds in this area were between 95 to 100 mph with a width of 75 yards.
The tornado became more intermittent as it moved off to the east northeast. There was sporadic minor tree damage and two flipped sets of bleachers on the west side of Kenneth D. King Middle School near the tennis courts. Winds that struck the bleachers were around 75 mph. The tornado then lifted before hitting the school.
Straight-line wind damage to buildings and trees occurred in downtown Harrodsburg. This was outside of the tornado path which moved through western and northern portions of Harrodsburg.
The National Weather Service in Louisville conducted a storm damage survey in Boyle County for storms that rolled through during the mid-morning hours on January 12th. The survey team determined the damage was consistent with an EF1 tornado with maximum winds of 95 mph.
The initial touchdown occurred near the intersection of Tibbs Lane and Waterworks Road. A large, well-built garage sustained significant roof and side wall damage with a west side uplift of the foundation of the garage. The garage debris was thrown up to 150 yards to the east with portions of two-by-fours being driven into the ground. There were several trees topped, snapped, and uprooted facing from the north to the southeast. An owner of one of the homes was on his back porch and saw the tornado, and went into his basement. After some time, he came outside and two of his back porch support beams were bent and twisted. Winds in this area were determined to be 90 mph.
Aerial photography from a drone showed significant tree damage along Waterworks Road all the way to the Dix River. The drone showed that many trees were topped and/or twisted, and they were facing a northeasterly to southeasterly direction. At 2140 Waterworks Road, the worst damage occurred, with significant tree damage all around a well-built house that did not have any damage. At the back of the house, two very large hardwood trees were uprooted right next to each other, creating an enormous crater. Most significantly, one tree was facing due east and the other northeast. Additionally, a fairly well-built barn lost several roof panels. The owners of the house described a fifteen second deafening noise, with pine cones hitting their house from multiple directions. Winds at this house were estimated at 95 mph.
Drone photography showed the tree damage ended at the Dix River, but the survey team went across to the other side of the river to Taylor Road and Stoney Point Road in Garrard County, and no damage was found at all.
Portions of a tin roof were peeled off of a barn by strong winds at the Jessamine County fairgrounds.
Trees were blown down across Poor Ridge Pike near Sad Lane.
Trees were blown down, roof and gutter damage occurred, and a car was flipped on its side along Lakeridge Drive in Richmond.
Trees were downed and limbs were blown across Main Street near Pin Oak Drive in Richmond.
A tornado developed on the backside of a squall line, first touching down just south of Runyon Grove. Near this location the tornado snapped several trees and caused major damage to a hay barn. The tornado continued northeast, where it caused damage to a chicken coop and dog run. The tornado continued into the Braemar subdivision where it caused damage to numerous trees and roof damage to several homes. The tornado lifted a travel trailer over a red sports car. This action resulted in the travel trailer being flipped on its side and rotated 90 degrees from its original orientation. The tornado continued northeast of the subdivision where it lifted shortly thereafter. No downstream damage was found.
Quarter-sized hail fell near a Dollar General southwest of Peonia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2023Every state in 2023This day in weather historyThe tornado archive for Kentucky, 2023Warnings in Kentucky, January 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1071411, 1075470, 1075472, 1071433, 1071435, 1075474, 1075476, 1071437, 1075477, 1071441, 1071442, 1071444, 1071456, 1071450, 1071462, 1071463, 1071464, 1071474, 1071452, 1075494, 1075497, 1075533, 1075506, 1075491, 1075490, 1075537, 1075540, 1075507, 1075466.